MAUDE Adverse Event Report: TELEFLEX MEDICAL LMA PROSEAL SIZE 4; AIRWAY, OROPHARYNGEAL, ANESTH

TELEFLEX MEDICAL LMA PROSEAL SIZE 4; AIRWAY, OROPHARYNGEAL, ANESTH
Model Number IPN042498
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that "a doctor found that after inflating the cuff, its shape was not symmetrical".No patient involvement reported.
 
Additional Manufacturer Narrative
Qn#20038966 the sample was returned and sent to the manufacturing site for investigation.The manufacturing site reports a visual exam was perfo rmed and it was observed that the airway tube of the device was slightly yellowish due to multiple uses.It was also observed that the cuff was bulging due to stress.Functional testing was also performed and it was found that the check valve of the device was fun ctional; it means air in the device can be released and blow out through the check valve normally.There was no blockage on red plug.A device history record review was performed and no relevant findings were identified.Based on the investigation performed, the reported complaint was confirmed.The manufacturing site reports "air pressure is a known cause that lead to cuff herniation/cuff deformation of the lma mask.Customer is kindly reminded during high temperature, vacuum and humid autoclaving environment, any air/moisture left inside the cuff will expand significantly and it will damage the properties of the components of the device to an irreparable condition.It is highly suspected that some residual of air/moisture was left inside the device while handling/reprocessing that causing the failure inadvertently.Customer is also reminded to completely deflate the cuff before autoclaving it.".
 
Event or Problem Description

Brand Name
LMA PROSEAL SIZE 4
Common Device Name
AIRWAY, OROPHARYNGEAL, ANESTH
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
MDR Report Key11773437
Report Number9681900-2021-00013
Device Sequence Number3438659
Product Code CAE
UDI-Device Identifier04026704319688
UDI-Public04026704319688
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN042498
Device Catalogue Number150040
Device Lot Number8VVAJLGD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer05/31/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.